Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Nov 12, 2003, 12:15 AM PST for Ventura County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2003, 12:15 AM PST (08:15 UTC)
- Expired
- Nov 12, 2003, 2:15 AM PST
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 29 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 120814
FFWLOX
CAC111-121015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1215 AM PST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE BURN AREAS IN EASTERN VENTURA COUNTY (THE PIRU AND SIMI BURN
AREAS)
* UNTIL 215 AM PST
* AT 1204 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OCCURING OVER SIMI VALLEY BURN AREA.
* LOCATIONS LIKELY TO EXPERIENCE FLASH FLOODING ARE THE PIRU AND
SIMI BURN AREAS.
EXCESSIVE RUNOFF FROM THIS STORM WILL LIKELY CAUSE FLASH FLOODING...
MUD FLOWS AND DEBRIS FLOWS.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
LAT...LON 3437 11898 3425 11883 3433 11868 3445 11876
3456 11888 3445 11896What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 8:00 PM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 11, 8:00 PM PST, 4 hours 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 PM PST TUE NOV 11 2003 .SHORT TERM...AN OBLONG LOOKING UPPER LOW IS CENTERED ROUGHLY 225 MILES SOUTHWEST OF LOS ANGELES THIS EVENING. THERE ARE A COUPLE OF SHORTWAVES ROTATING AROUND THE LOW CENTER AND A 110 KT UPPER LEVEL JET CONTINUES ON THE SOUTHEAST SIDE. MID-LEVEL MOISTURE HAS SPREAD NORTH AND WEST ACROSS MUCH OF THE COUNTY WARNING AREA LATE THIS AFTERNOON AND THIS EVENING. RADARS ARE PICKING UP ISOLATED SHOWERS ANYWHERE FROM THE MOUNTAINS OF LA COUNTY TO THE COASTAL WATERS AROUND THE SANTA BARBARA CHANNEL AND NORTH APPROACHING THE INLAND VALLEY OF SAN LUIS OBISPO COUNTY. THERE WAS EVEN A LONE THUNDERSTORM WEST OF SAN MIGUEL ISLAND. 00Z MESO-ETA THROWS DEEPER RH WEST ACROSS THE CENT COAST...AND CONSIDERING SHOWERS HAVE ALREADY DEVELOPED IN THE SOUTHERN CENTRAL VALLEY...CHC SHOWERS FOR SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTY SEEMS REASONABLE TONIGHT AND WEDNESDAY. MESO-ETA ALSO INDICATING A RATHER LARGE BULLS-EYE OF RAIN FOR THE ANTELOPE VALLEY WEDNESDAY...SUPPOSEDLY IN RESPONSE TO LIFT IN LEFT EXIT REGION OF JET AND PERHAPS A LITTLE OVERRUNNING OF THE COOLER/DRIER NORTHEAST FLOW EXPECTED ACROSS THE DESERT. FOR NOW IM NOT GOING TO BITE ON THAT AND LET THE MID SHIFT CHECK OUT ALL THE LATEST MODEL DATA AND OBSERVE SATELLITE/RADAR TRENDS OVERNIGHT. I HAVE UPDATED ZONES TO BRING POPS INTO THE SLO AND WRN SBA COUNTY OVERNIGHT AND WEDNESDAY...MENTION LOWER SNOW LEVELS ON THE NORTHERN SIDE OF THE LA/VENTURA MOUNTAINS WED/WED NIGHT DUE IN PART TO DRIER AIR THERE WHICH WILL ALLOW TEMPS TO COOL FURTHER ONCE PRECIPITATION BEGINS...AND TO ADJUST SOME OVERNIGHT LOWS WHERE ITS GOING TO BE MORE CLOUDY THAN CLEAR. OTHERWISE...POP DISTRIBUTION LOOKS GOOD FOR NOW. THE ETA AND GFS BOTH USHER THE LOW OUT OF THE AREA WEDNESDAY NIGHT, LEAVING PARTLY CLOUDY BUT DRY CONDITIONS THURSDAY. DRY WEATHER SHOULD LAST THROUGH AT LEAST FRIDAY WITH SLIGHTLY WARMER TEMPS EACH DAY. .LONG TERM...THE GFS SOLUTION FOR THIS WEEKEND CONTINUES TO FLIP-FLOP AND CONFIDENCE BEYOND FRIDAY IS VERY LOW. THE 12Z RUN TODAY KEPT THE UPPER LOW WELL NORTH INTO OREGON BUT DRAGGED A WEAK SURFACE FRONT WITH SOME MOISTURE INTO THE AREA SATURDAY. IT DIDNT LOOK FAVORABLE FOR PRECIP BUT WILL LEAVE IN A SLIGHT CHANCE FOR THE MOUNTAINS MAINLY FOR CONSISTENCY. ELSEWHERE IT SHOULD BE DRY WITH NEAR NORMAL TEMPS. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && MOYER/WOFFORD
Hazardous weather outlook, Nov 11, 6:00 AM PST, 18 hours 15 minutes before
CAZ034>041-044>047-051>054-059-087-088-120200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE NOV 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE LOCAL GUSTY WINDS TO 35 MPH THIS MORNING IN THE MOUNTAINS. THE AIRMASS IS STILL FAIRLY MOIST FROM THE RAIN SUNDAY AND HUMIDITIES SHOULD STAY ABOVE 25%. TONIGHT A CHANCE OF RAIN WILL DEVELOP...MOSTLY OVER LOS ANGELES AND VENTURA COUNTIES. RAINFALL AMOUNTS WILL BE LIGHT. TOWARDS SUNRISE A SLIGHT CHANCE OF A THUNDERSTORM WILL DEVELOP .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY WEDNESDAY WILL HAVE A CHANCE OF RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY. THE RAIN WILL MOSTLY BE FOCUSED SOUTH OF POINT CONCEPTION AND THE MOUNTAINS WILL STAND THE BEST CHANCE OF SEE THE THUNDERSTORMS. LIGHTNING WILL OCCUR WITH RAIN. RAINFALL AMOUNTS SHOULD BE LESS THAN A QUARTER INCH...EXCEPT UNDER THUNDERSTORMS. THE CHANCE OF RAIN AND THUNDERSTORMS WILL LAST INTO THE EVEN AND SHOULD END BY MIDNIGHT. HAZARDOUS WEATHER IS NOT FORECAST THURSDAY THROUGH MONDAY. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 5:27 AM PST | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Nov 12, 3:42 PM PST | Flash Flood Warning | LOX | Los Angeles | 63 min |
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.